Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 42, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 3, 2004, 8:29 PM CDT for Itawamba County, Mississippi. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2004, 8:29 PM CDT (01:29 UTC)
- Expired
- Jul 3, 2004, 10:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 47 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 9:45 PM CDT | FLASH FLOOD | 15 N Tremont, MS | ITAWAMBA COUNTY SHERIFFS OFFICE AND NWS STORM SPOTTERS REPORTED FLOODING ALONG BULL MOUNTAIN CREEK. WATER WAS REPORTED OVER PORTIONS OF HWY. 29 TO THE NORTH OF TREMONT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 76 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 040131 FFWMEM MSC057-040330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 829 PM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 1030 PM CDT * AT 829 PM CDT...WEATHER RADAR INDICATED HEAVY RAIN FALLING ACROSS WESTERN AND EASTERN ITAWAMBA COUNTY. RADAR ESTIMATES SHOW THAT BETWEEN 4 AND 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PARTS OF ITAWAMBA COUNTY. ADDITIONAL RAINFALL COULD PRODUCE FLOODING OF LOW LYING AREAS AND SOME ROADWAYS. * CITIES AFFECTED THROUGH 1030 PM CDT INCLUDE... TREMONT...SANDY SPRINGS...NEW SALEM...MANTACHIE...FULTON... FAIRVIEW...EVERGREEN .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3446 8817 3410 8821 3410 8853 3446 8852 $$
1 follow-up statement
000 WGUS74 KMEG 040304 FFSMEM MSC057-040330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1000 PM CDT SAT JUL 3 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ITAWAMBA COUNTY UNTIL 1030 PM CDT... AT 1000 PM CDT AREAS OF RAIN THAT WERE AFFECTING ITAWAMBA COUNTY HAVE MOVED EAST INTO ALABAMA. ADDITIONAL RAINFALL IS NOT EXPECTED AT THIS TIME HOWEVER FLOODING REMAINS A PROBLEM IN SOME AREAS. AT 945 PM...WEATHER SPOTTERS AND ITAWAMBA COUNTY SHERRIF OFFICE REPORTED FLOODING ALONG PORTIONS OF HIGHWAY 29 IN THE VICINITY OF BULL MOUNTAIN CREEK. A REPORT OF 3.62 INCHES OF RAIN WAS RECORDED IN FULTON ALONG WITH MINOR STREET FLOODING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:40 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jul 3, 3:40 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 340 PM CDT SAT JUL 3 2004 .DISCUSSION... A VIGOROUS UPPER LOW IS NOW CROSSING THE MID MS VLY AND IS TRACKING NEWD TOWARD NRN IL. BANDS OF TSTMS HAVE DEVELOPED AROUND THIS SYSTEM...ESPECIALLY FROM THE GREAT LAKES TO THE OH VLY. SCT SHWRS/TSTMS HAVE RECENTLY DEVELOPED OVER SRN MO WITH ISOLATED ACTIVITY TO THE SOUTH. EXPECT ADDITIONAL DEVELOPMENT OF SCT TSTMS OVER AR THIS AFTERNOON MOVING EWD ACROSS OUR AREA THIS EVENING. SPC HAS SLIGHT RISK OF SVR FOR MAINLY ERN PARTS OF THE CWA. GENERALLY SPEAKING...THE RISK OF SVR IS DECREASING WITH TIME OVER OUR CWA AND INCREASING OVER THE OH VLY. A BROAD SUBTROPICAL HIGH WILL EXPAND ACROSS THE SE STATES SUNDAY. PLENTY OF MOISTURE AND INSTABILITY WILL REMAIN OVER THE CWA BUT NO TRIGGER TO PRODUCE ANY MORE THAN AN ISOLATED PM TSTM. SINCE POPS WILL BE LESS THAN 15 PERCENT SUNDAY...WILL KEEP THAT DAY DRY. WARMER TEMPS AND DEWPOINTS SUNDAY WILL CREATE HEAT INDICES BETWEEN 100 AND 105 DEG F. A POTENTIAL MCS MAY DEVELOP WELL TO THE NW LATE SUNDAY NIGHT AND PROVIDE A SMALL CHC SHWRS/TSTMS DURING THE PERIOD. THE CHANCE OF TSTMS MAY BE UP A NOTCH WED-THU DUE TO A STALLED FRONTAL BOUNDARY TO THE NORTH. OTHERWISE...SUMMERLIKE CONDITIONS ARE EXPECTED WITH WARM TEMPS AND LOW CHCS OF MAINLY PM TSTMS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && SWC
Hazardous weather outlook, Jul 3, 3:50 PM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT SAT JUL 3 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 350 PM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY EAST OF A DYERSBURG...MEMPHIS AND CLARKSDALE LINE. A STORM SYSTEM MOVING ACROSS THE MIDDLE MISSISSIPPI RIVER VALLEY WILL DRAG A SURFACE TROUGH THROUGH THE AREA THIS EVENING. SCATTERED THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS BOUNDARY. A FEW STORMS COULD BECOME SEVERE OVER PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MOST FAVORABLE TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 10 PM. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE WEEK...BUT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SWC
In the hours before
Special weather statement, Jul 3, 5:58 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CDT SAT JUL 3 2004 MSZ006-009-016-017-032345- ITAWAMBA MS-LEE MS-PRENTISS MS-TISHOMINGO MS- 558 PM CDT SAT JUL 3 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES. A BROKEN LINE OF STRONG THUNDERSTORMS WERE LOCATED FROM BOONEVILLE TO 9 MILES SOUTHWEST OF EVERGREEN AT 558 PM CDT...MOVING NORTHEAST AT 10 MPH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED...HOWEVER DOWNBURST WINDS ASSOCIATED WITH THE THUNDERSTORMS COULD REACH AS HIGH AS 50 MPH. PEOPLE IN ITAWAMBA...LEE...PRENTISS AND TISHOMINGO COUNTIES... INCLUDING THE CITIES OF BOONEVILLE...FULTON AND IUKA...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jul 3, 7:19 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG TUPELO 34.26N 88.73W
07/03/2004 LEE MS TRAINED SPOTTER
WTVA TELEVISION STATION RELAYED SPOTTER REPORT OF SEVERAL
TREES DOWN IN THE WILDWOOD SUBDIVISION IN TUPELO.
&&
JLHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 12:40 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 50 min |
| Jul 4, 1:02 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Tate | 43 min |
| Jul 4, 1:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 45 min |
| Jul 4, 1:33 PM CDT | Severe Thunderstorm Warning | MEG | Benton | 42 min |
| Jul 4, 1:57 PM CDT | Severe Thunderstorm Warning | MEG | Marshall, Union | 33 min |
| Jul 4, 3:01 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun | 29 min |
| Jul 4, 3:13 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.